Vol. 27, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Integral inequalities involving second order derivatives

James Calvert

Vol. 27 (1968), No. 1, 39–47
Abstract

An integral inequality involving second order derivatives is derived. A most important consequence of this inequality is that the Dirichlet form

         ∫
D (u,u ) =   ∑  a D2 uD2u-= q|u|2dx ≧ 0,
D i,k  ik  i  k

for functions q(x) which are positive and “not too large” in a sense which will be made precise later and for functions u(x) with compact support contained in D. Some examples are given and an application is made to an existence theorem for a fourth order uniformly elliptic P.D.E.

Mathematical Subject Classification
Primary: 35.19
Milestones
Received: 8 June 1967
Published: 1 October 1968
Authors
James Calvert